Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kaletra-facial wasting and lypodistrophy
Nov 23, 2004

A year ago, my dr. stopped Zerit because I started facial wasting, and switched me to Viread. Even though it didn't reverse completely, it did get better. This summer I became resistant to Sustiva, and was put on Kaletra (June). Now the facial wasting is back, plus I'm storing fat in my gut. I go to the gym, eat right, take dance class, and try to get plenty of sleep. Yet the gut continues to grow. Any suggestions? Trainers at the gym have suggested a couple of supplements (one of them is lecithin (sp)) to help the liver process fat, but I'm afraid to try them and have adverse reactions.

Response from Dr. Conway

I would continue all of what you are doing, making sure that the exercise that you do includes both cardio and weight training (with the dancing, it sounds like it does anyway). As for your medications, there are some data to suggest that swiching the Kaletra to Reyataz might help, but only if this can be done without compromising the efficacy of your regimen. You should talk to your doctor about this.



Previous
ARV Meds
Next
how long do you live for?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement